MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES A4545, (5)- PACK THR-050-4F 5/BX; DXE

APPLIED MEDICAL RESOURCES A4545, (5)- PACK THR-050-4F 5/BX; DXE
Model Number A4545
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: thrombectomy of forearm av graft dialysis incident description: cer 1 of 2: (b)(4), cer 2 of 2: (b)(4).Inserted a french merit sheath into the graft.Inflated the catheter and pulled back to remove the clot.Dr noticed the balloon of the catheter was deflated and that the tip of the catheter had broken inside the graft.Tried to complete with 2nd a4545 of the same lot number and the same thing happened.Used another a4545 and the third catheter worked.The same lot number for all three catheters.Retrieved both tips, but only one is available to return as the doctor discarded 1 of the tips.Type of intervention: used third a4545 to complete the procedure patient status: "no ill effect.".
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with the rubber tip that had been separated.Visual inspection confirmed the complainant's experience of tip separation.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by exposure to adverse environmental conditions within the vessel.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Event or Problem Description
Additional information received on 11oct2017: the graft was a ptfe dialysis graft.Both devices were used in the same graft.One tip was discarded, not sure which one.Tip broke off on both devices.Additional information received on 16oct2017: merit medical 8fr sheath pss-8f- 4mt used.After inserting the fogarty through the sheath, it was inflated and pulled back per normal use.On each of the three occasions, the tip of the fogarty came off inside the graft.In the first procedure ((b)(6) 2017), the tips were able to be recovered using another fogarty while applying suction on the pigtail of the sheath.The second procedure ((b)(6) 2017) the tip was unable to be recovered.First patient no ill effects d/t the fact that the tips were recovered before the flow was re-established.The second patient had no ill effect even though the tip could not be recovered.Additional information received on 17oct2017: first surgery where two fogartys malfunctioned was october 3rd.Both procedures (3rd and 12th) were thrombectomy of dialysis graft.

Brand Name
A4545, (5)- PACK THR-050-4F 5/BX
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6930148
Report Number2027111-2017-02055
Device Sequence Number10926797
Product Code DXE
UDI-Device Identifier00607915110925
UDI-Public(01)00607915110925(17)220509(30)01(10)1296500
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K950586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/09/2022
Device Model NumberA4545
Device Catalogue Number100829501
Device Lot Number1296500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer10/04/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1